| Catalog Number |
320-20-00 |
| Medical Device Problem Codes |
Fracture (1260); Naturally Worn (2988)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/18/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, approximately three years post initial right total shoulder arthroplasty, the patient's poly dissociated at an unknown point, cause unknown.After dissection, it was noted that the motion of the glenosphere without a poly in place had worn away the humeral tray and locking screw.All components above were removed and replaced with new implants.There was no reported breakage of device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.D10: eq rev locking screw (cat#: 320-15-05 / serial#: (b)(6).
Additional Manufacturer Narrative
The revision reported was likely the result of humeral liner disassociation and subsequent abnormal articulation between the glenosphere and humeral tray leading to full thickness wear of the humeral tray and fracture of the locking screw.The reason for the disassociation cannot be determined but may be the result of incomplete seating of the liner during implantation, bone impingement, patient-related conditions, an unreported post traumatic event, or any combination of these possibilities.However, this cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided.H6: corrected investigation clinical codes.